# SDR IXXA199520

- Difficulty date: March 18, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N788AL
- Make and model: Doug DC-8-63
- Aircraft serial: 45999
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: BA171
- Condition: Failed
- Location: Cockpit Lights
- Stage of operation: TX
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON TAXI OUT AT DIA, THE COCKPIT FLOURSCENT LIGHTING BECAME INOPERATIVE, FOLLOWED BY THE SMELL OF AN OVERHEATED BALLAST IN THE COCKPIT.  MAINTENANCE IN DIA DETERMINED THAT A LIGHTING BALLAST HAD FAILED.  THE FLOURSCENT LIGHT WAS DEFERRED, AND THE AIRCRAFT RETURNED TO SERVICE.  (Z)
